MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 6°, 18 FR.

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 6°, 18 FR.
Model Number 27294AA
Medical Device Problem Codes Material Fragmentation (1261); Optical Problem (3001)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that "during pcnl sudden loss of vision occurred and all lens of the telescope fall out." further received information indicates that the procedure was prolonged by more than 60 minutes and could not be completed successfully.The information also indicate that the procedure had to be postponed by 2 days and additional/prolonged hospitalization was required.
 
Additional Manufacturer Narrative
Result of investigation: according to the customer, the distal cover glass has come loose, and all the rod lenses have fallen out of the system tube, resulting in total loss of imaging.At the time of the failure, the optics had already been in use for 5 years.The optics were sent back by the customer.Unfortunately, the optics were routed incorrectly when the goods were received so that the optics were not forwarded to the responsible service unit as a complaint.Due to this, the optics were irretrievably lost and could not be physically investigated.Based on the customer's information, the damage can be attributed to a possible reprocessing error (media used, insertion time, reprocessing duration).Based on empirical values of identical optics and complaints from the customer's country (india), a reprocessing error is the most possible cause of failure.In the case of identical or similar optics from the country in question, a detached cover glass due to a chemically attacked or totally dissolved distal solder seam can very often be observed, which causes the loss/impairment of imaging.The reprocessing instructions of the product include important information about the correct cleaning, disinfection, inspection and functional check that must be carried out.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 6°, 18 FR.
Common Device Name
HOPKINS TELESCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 
MDR Report Key19105175
Report Number9610617-2024-00106
Device Sequence Number7682125
Product Code FAJ
UDI-Device Identifier04048551233825
UDI-Public4048551233825
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K943176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27294AA
Device Catalogue Number27294AA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown